Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Has high fever. Developed sort of rash with tiny red bumps. What to do?

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hello my husband had a high fever for two days and did not want to go to the doctor.. And later developed a sort of rash with tiny red bumps im worried since it has not dissapeared
Posted Thu, 26 Sep 2013 in Infections
Answered by Dr. Kalpana Pathak 1 hour later
Brief Answer:
The rash is common in viral infections.

Detailed Answer:
Thanks for writing to us.
Skin rash occurring with fever is quite common in viral infections and is known as viral exanthem. It could sometimes be itchy and may get generalised. It usually subsides with resolution of fever. In such cases symptomatic treatment is offered like intake of oral antihistamine like cetirizine and application of calamine lotion to soothe the skin. For fever he should take paracetamol tablet and if having cough or chest congestion, antibiotic should be started. The lesions should be kept under observation, if at all these increase in size, develop blisters or start coalescing leading to peeling of skin one should consult a doctor nearby.
If he is already on medicines and lesions are fast progressing, drug induced reactions should definitely be ruled out.
for further clarifications, I would like to know
if he is on medicines
if the rash is itchy
if it has a purplish centre
size of rash

I also please attach an image showing these rashes.
Hoping to hear from you soon
Take care
Above answer was peer-reviewed by
Follow-up: Has high fever. Developed sort of rash with tiny red bumps. What to do? 8 hours later
He has taken benadryl and took ibuprofen while de fever laSted but now he is taking benadryl.. How can i atach a photo?? Hes also been reallly tired
Answered by Dr. Kalpana Pathak 12 hours later
Brief Answer:
he may continue with ibuprofen and bendaryl

Detailed Answer:
Thanks for writing back.
You may attach the image of his skin lesions by clicking on upload report/image icon which is on right side of your query page. If having difficulty you may send the images to YYYY@YYYY and mention ATTN: Dr Kalpana Pathak in subject line. Please make it a point to attach only high resolution clear images.
I would like to know exact symptoms that he had and symptoms that are still persisting.

Hoping to hear from you soon.
Take care
Above answer was peer-reviewed by
Follow-up: Has high fever. Developed sort of rash with tiny red bumps. What to do? 30 minutes later
This is my last chance to anSwer you since i cAn only ask 3 times .. How long will the rash last?? What kind of otc lotion should he use?? Will his throat develop this??is it contagious??
Answered by Dr. Kalpana Pathak 51 minutes later
Brief Answer:
Please read the answers to all your query below.

Detailed Answer:

Thanks for writing back.

The picture was not very clear. Nevertheless I shall try to clear your doubts.

1. Skin rash secondary to viral fever stops progressing once the fever resolves. It can however continue to persist for seven to ten days. I wouldn't be concerned if the rashes are not progressive. He can continue to take benadryl if its itching; else calamine lotion locally will suffice.

That being said, infection remains contagious until most of the rashes disappear.

2. Viral exanthem (rashes) spare oral mucosa and throat. Oral mucosa and throat rashes with fever are seen if what you have is measles or chickenpox. It wouldn't be difficult to predict if you will develop rashes on the throat now; however the chances seems less likely as he no longer has fever.

A word of caution as I mentioned earlier, if rash is progressing, developing blisters, coalescing or developing blue centre or leading to peeling of skin, XXXXXXX a doctor nearby immediately.

Hope that helped. Should there be any doubt, please write back.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor